MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 2ACH20
Medical Device Problem Codes Compatibility Problem (2960); Material Deformation (2976); Material Twisted/Bent (2981); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure on the last ablation, a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection.It was noted there were issues retracting the catheter through the mapping catheter.After the catheter and mapping catheter were removed from the patient, it was observed that the mapping catheter had multiple kinks.Both the catheter and mapping catheter were replaced which resolved the issue. the case was completed with cryo.The data file were reviewed and confirmed the system notice.The console appeared to be controlling pressure and flow in the expected ranges. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id afapro28; product type: cath afapro28 afa pro 28 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: data files were received and analyzed.The patient data file returned showed 15 applications were performed on event date.Applications one to seven were performed using afapro28 balloon catheter with lot number 9928.No system notices were triggered during these applications.Applications eight to 15 were performed using afapro28 balloon catheter with lot number 9839.No system notices were triggered during these applications.Based on the returned failure file, the following error message were recorded on the reported event date multiple times: #50005 :the safety system detected fluid in the catheter and stopped the injection" and #50006 "the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled." the mapping catheter was not returned for analysis.In conclusion, the reported system notice 50005 "the safety system has detected fluid in the catheter and stopped the injection" was confirmed through data analysis and additional system notice #50006 "the safety system has detected blood in the cath handle, stopped the injection and disabled the vacuum" was confirmed through data analysis.The reported issue for the mapping catheter kink could not be determined through analysis of the data files and because the mapping catheter was not returned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the 2ach20 mapping catheter with lot number 8232177 was returned and analyzed.The visual inspection of the loop segment area showed the loop was intact with no apparent issues.No damage was observed along with the tip/loop section of the mapping catheter.The pebax tubing was ribbed at approximately 4.5 inches from the loop distal tip.The electrode was bent/crushed.The shaft was kinked at multiple locations, approximately 9.5, 25, 45 and 46 inches from the lemo connector.The introducer/ loop straightener had been removed from the returned mapping catheter and the introducer was not returned.The visual inspection of the lemo connector showed the lemo connector was intact with no apparent issues and no other issue was observed along with the lemo connector.In conclusion, the reported kink issue was confirmed and the mapping catheter failed the return product inspection due to a kink/twist on the shaft, ribbed material on the pebax tubing, and a deformed electrode on the loop of the pebax tubing.The mapping catheter introducer was not returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACHIEVE ADVANCE MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17571437
Report Number9617601-2023-00176
Device Sequence Number9006272
Product Code DRF
UDI-Device Identifier00643169590984
UDI-Public00643169590984
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2ACH20
Device Catalogue Number2ACH20
Device Lot Number8232177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/12/2023
10/27/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/05/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Patient SexUnknown